MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC BIPOLAR GENERATOR; ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC BIPOLAR GENERATOR; ULTRASONIC GENERATOR
Model Number USG-410
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is expected to be returned to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.The subject device is expected to be returned to olympus for evaluation.
 
Event or Problem Description
The customer reported to olympus, approximately two (2) hours into a therapeutic hysterectomy procedure, the ultrasonic bipolar generator (usg-410) displayed two (2) probe damage error codes, u504 and u601, and started beeping.The thunderbeat device was removed from the patient and the probe jaws were cleaned with wet gauze, the electrode was tested, the cable was checked and it was confirmed there was no contact with metal.After performing troubleshooting, the customer reported the system passed testing.The physician proceeded to insert the thunderbeat probe back into the patient¿s abdomen.At the first activation of the thunderbeat, the jaws broke inside the patient.The surgeon immediately removed the thunderbeat device and the broken piece from the abdomen.There was no patient or user harm reported due to the event.The intended procedure was successfully completed with the same usg-410, but with a different thunderbeat.It is unknown how the broken piece was retrieved and if there was a procedural delay.This event includes two reports: this report is for the ultrasonic bipolar generator, usg-410, s/n (b)(4), patient identifier (b)(6).The thunderbeat, tb-0535fcs, lot kr145443, is being submitted under the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned for evaluation.Based on the results of the investigation, it¿s likely the reported event was attributed to the broken thunderbeat.The root cause of this event was unable to be identified.The following is included in the instructions for use: ¿troubleshooting: if any irregularity is observed with the equipment, follow the below steps.1.Immediately stop the procedure and withdraw any instrument from inside the body cavity.2.Check that the probe tip and the grasping section are intact.3.Check if any error window is displayed.4.If an error window is displayed, first read section, ¿error screen¿ and section, ¿troubleshooting guide¿ and take proper remedial actions according to ¿what to do when an error code is displayed¿.5.If no error window is displayed, take proper remedial actions according to ¿what to do when no error code is displayed¿.¿ olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC BIPOLAR GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14524147
Report Number8010047-2022-09057
Device Sequence Number15069279
Product Code LFL
UDI-Device Identifier04953170406881
UDI-Public04953170406881
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-410
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS THUNDERBEAT, TB-0535FCS, LOT KR145443
Patient SexFemale